MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT,4FR POWERMIDLINE; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 DOT,4FR POWERMIDLINE; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Event or Problem Description
It was reported that wire sheared before placing in patient.Additional information received the event was discovered by the person performing the procedures witnessing them in real time.No reported negative outcomes, just had to get new kits and start again.There was not a serious delay in treatment as they were not emergent line placements.The one was for de-escalating piccs per our protocol so the patient had an alternate line.I cannot recall the other patient but the only delay was going to get new kits.This file addresses the de-escalating picc per facility protocol.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a frayed wire is confirmed but the exact cause remains unknown.One photo sample of an unraveled stylet was provided for evaluation.The core wire is not clearly visible; however, the coil wire was observed to be elongated and frayed.Based on the photo sample provided, possible contributing factors include retraction against resistance or against the needle bevel.A review of the manufacturing records did not reveal any evidence to suggest a manufacturing related root cause.Since the guidewire was found to be frayed, the complaint is confirmed but the exact contributing factors remain unknown.H3 other text: evaluation findings are in section h11.
 
Event or Problem Description
It was reported that wire sheared before placing in patient.Additional information received: the event was discovered by the person performing the procedures witnessing them in real time.No reported negative outcomes, just had to get new kits and start again.There was not a serious delay in treatment as they were not emergent line placements.The one was for de-escalating piccs per our protocol so the patient had an alternate line.I cannot recall the other patient but the only delay was going to get new kits.This file addresses the de-escalating picc per facility protocol.

Brand Name
DOT,4FR POWERMIDLINE
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17006671
Report Number3006260740-2023-02109
Device Sequence Number12607104
Product Code PND
UDI-Device Identifier00801741108754
UDI-Public(01)00801741108754
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberN/A
Device Catalogue NumberP4154108
Device Lot NumberREGZ2121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown